Lupus anticoagulant and antiphospholipid antibody? - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-14-2012
tyagee's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 591 Times in 355 Posts
Reputation: 601
Question Lupus anticoagulant and antiphospholipid antibody?

is there any difference between lupus anticoagulant and antiphospholipid antibody ?
Reply With Quote Quick reply to this message



  #2  
Old 06-14-2012
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 194
Threads: 21
Thanked 147 Times in 85 Posts
Reputation: 157
Default

As much as i know, and i hope i know some as my exam is pretty soon, it's the same thing. Lupus anticoagulant is an antiphospholipid antibody that can cause antiphospholipid syndrome.

also notice the paradoxical name, the lupus anticoagulant actually causes coagulation in the body. it was called anticoagulant becuase it prevented the coagulation activation in test tubes as the antibodies bind to the glass of the tube and prevent factor XII to bind to it aswell and activate the intrinsic pathway, so aPTT was increased.

Last edited by modesty; 06-14-2012 at 10:09 AM.
Reply With Quote Quick reply to this message
The above post was thanked by:
Dhakshi (06-18-2016), rathoreprajay (2 Weeks Ago)
  #3  
Old 06-15-2012
lysogeny's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 57
Threads: 6
Thanked 40 Times in 18 Posts
Reputation: 50
Default

Antiphospholipid antibody is the parent term. It includes (1) lupus anticoagulant, and (2) anti-cardiolipin antibody. Both cause vessel thromboses, as what modesty said
Reply With Quote Quick reply to this message
The above post was thanked by:
tyagee (06-15-2012)



Reply

Tags
Internal-Medicine-, Rheumatology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Is this lupus nephritis or severe pre-eclampsia? tyagee USMLE Step 2 CK Forum 6 06-11-2012 07:47 PM
lupus patient...next step in mx...EXPLN PLZ tyagee USMLE Step 2 CK Forum 4 05-26-2012 07:01 PM
Why not anticoagulant for atheroemboli chienpolska USMLE Step 2 CK Forum 1 01-14-2012 07:57 AM
Drug-induced lupus Q? m82_ghasemi USMLE Step 1 Forum 8 10-11-2011 08:35 AM
Why thrombosis in antiphospholipid syndrome? iron USMLE Step 2 CK Forum 1 05-13-2011 09:56 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)